| Model Number |
BEA25-100/I20-40 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
05/30/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
Event or Problem Description
The patient underwent an initial procedure involving the implantation of an afx2 bifurcated stent graft, two afx vela infrarenal aortic extensions, an afx vela suprarenal aortic extension, two gore (non-endologix) vbx stents, and a gore (non-endologix) cuff for the treatment of an abdominal aortic aneurysm (aaa).During this initial procedure, an endoleak type 3a was identified.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.Approximately one and a half (1.5) years post the initial procedure, the patient presented at the hospital with a ruptured abdominal aortic aneurysm.A review of the patient's computed tomography (ct) scan revealed the presence of a type 3b endoleak.An emergency re-intervention procedure was performed.The physician opted to implant a gore (non-endologix) excluder device during this intervention.(mrn 3011063223-2023-00051).
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intraoperative type iiia endoleak complaint is unconfirmed.This is not consistent with the reported adverse event/incident.The initial procedure is off-label due to concomitant product usage (non-endologix cuff).Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.